Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Albuquerque, NM

May 17, 2010Colfax County, Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 17, 2010, 7:37 PM MDT for Colfax County, Harding County, Union County, New Mexico. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2010, 7:37 PM MDT (01:37 UTC)
Expired
May 17, 2010, 8:30 PM MDT
In force
53 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 194 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:40 PM MDTHAIL 1.751 Ese Abbott, NMGOLF BALL SIZE HAIL CONTINUING WITH REDUCED INTENSITY AT 745 PM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 2:29 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WUUS55 KABQ 180137
SVRABQ
NMC007-021-059-180230-
/O.NEW.KABQ.SV.W.0049.100518T0137Z-100518T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT MON MAY 17 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  EXTREME NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 830 PM MDT

* AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ABBOTT...OR ABOUT 21 MILES EAST OF SPRINGER...AND MOVING EAST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARLEY...
  STATE ROUTES 39...AND 193...AND U.S. HIGHWAY 56 BETWEEN GLADSTONE  
  AND ABBOTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3644 10401 3624 10392 3618 10431 3634 10435
TIME...MOT...LOC 0136Z 255DEG 10KT 3629 10423

$$
1 follow-up statement
990 
WWUS55 KABQ 180214
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT MON MAY 17 2010

NMC007-021-059-180230-
/O.CON.KABQ.SV.W.0049.000000T0000Z-100518T0230Z/
HARDING-UNION-COLFAX-
814 PM MDT MON MAY 17 2010

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COLFAX...WEST CENTRAL UNION AND EXTREME NORTHWESTERN HARDING COUNTIES
UNTIL 830 PM MDT...

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FARLEY...OR ABOUT 27 MILES EAST OF SPRINGER...MOVING
EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARLEY...
  PORTIONS OF U.S. HIGHWAY 56 BETWEEN ABBOTT AND GLADSTONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF GOLFBALLS HAS BEEN REPORTED IN ABBOTT 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3619 10423 3635 10429 3644 10401 3624 10392
TIME...MOT...LOC 0213Z 255DEG 10KT 3632 10411

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:01 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 17, 3:01 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT MON MAY 17 2010

.DISCUSSION...
STORMS HAVE FIRED UP ON SCHEDULE ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN ALONG MOISTURE BOUNDARY. AS THESE STORM SLOWLY MOVE
EASTWARD AND MOVE INTO BETTER MOISTURE AND INSTABILITY...THEY MAY
BECOME SEVERE.  LARGE HAIL WILL BE THE BIGGEST THREAT.  CAPE VALUES
ACROSS THE SOUTHEAST ARE NEARING 3000 J/KG ALONG THE REMNANTS OF AN
OUTFLOW BOUNDARY FROM THIS MORNINGS MCS. SPEED SHEAR IS NOT VERY
STRONG...BUT LOW LEVEL DIRECTIONAL SHEAR IS MORE THAN ADEQUATE.
FURTHER NORTH...INSTABILITY IS NOT AS GREAT...BUT SHEAR IS BETTER.
THUS...ANY STORM WILL HAVE THE POTENTIAL FOR SEVERE WEATHER ACROSS
THE EASTERN PLAINS.  THESE STORMS WILL GRADUALLY MOVE EASTWARD THIS
EVENING AND WILL TAPER OFF OR EXIT THE AREA BY MIDNIGHT.

LOW LEVEL MOISTURE WILL MIX OUT FURTHER EAST TOMORROW. BUT SEVERE
WEATHER WILL ONCE AGAIN BE POSSIBLE. STORM SHOULD INITIALLY FORM
JUST WEST OF THE NM/TX BORDER BEFORE QUICKLY MOVING INTO TEXAS.
BEHIND THE DRYLINE...WINDS WILL BE QUITE BREEZY AS UPPER LEVEL LOW
MOVES ACROSS COLORADO.  THOUGH THE LL MOISTURE WILL SLOSH BACK
WESTWARD A BIT TUESDAY NIGHT...IT WILL GET USHERED OUT FAIRLY EARLY
WEDNESDAY. REDUCED POPS FURTHER ON WEDNESDAY AS THE UPPER LEVEL LOW
CONTINUES TO TRACK NORTHWARD.  BACK DOOR FRONT WILL COME DOWN THE
PLAINS WEDNESDAY NIGHT...BUT LOOKS LIKE IT WILL JUST SKIRT THE TEXAS
BORDER.  WEAK RIDGING WILL COMMENCE THURSDAY...AND LITTLE IF ANY
PRECIPITATION IS EXPECTED THURSDAY AND FRIDAY.

AS THE NEXT SYSTEM DIGS DOWN THE WESTERN CONUS...SOUTHWESTERLY WINDS
ALOFT WILL INCREASE OVER THE AREA THIS WEEK.  DRY AND WINDY
CONDITIONS LOOK TO BE RETURNING.

34

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL BE FOUND EAST OF THE CENTRAL MOUNTAIN
CHAIN TODAY. MVFR CONDITIONS WILL BRIEFLY BE MET WITHIN THE MAIN
THUNDERSTORM CORES. SITES SUCH AS LVS...TCC AND ROW COULD BE
AFFECTED. A RESURGENCE OF MOISTURE BACK TO THE WEST WILL OCCUR
TONIGHT. ALTHOUGH LOW CIGS ARE NOT EXPECTED TO BE QUITE AS
WIDESPREAD TONIGHT VERSUS LAST NIGHT...WIDESPREAD LOW CIGS WILL MAKE
THEIR WAY BACK INTO THE EASTERN THIRD TO HALF. THIS WILL INCLUDE
AFFECTS TO LVS...TCC AND ROW. RIGHT NOW...HAVE MVFR CONDITIONS
DEPICTED WITHIN THE TERMINAL FORECASTS BUT IFR WILL NEED TO BE
WATCHED IF THE MOISTURE POOL BECOMES DEEPER.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
DIDNT MAKE TOO MANY CHANGES TO THE INHERITED FORECAST. DECIDED TO
FUSS WITH THE WINDS A LITTLE BIT FRIDAY THROUGH SUNDAY AHEAD OF A
DEEPER PACIFIC TROUGH BUT THE OVERALL FEEL OF STRONG WINDS REMAINS
DURING THOSE PERIODS. INCREASED WIND A BIT MORE FOR TUESDAY. ALSO
TWEAKED WITH DEWPOINTS THUS AFFECTING THE RH FORECAST FOR TONIGHT.
EXPECT A DEEPER MOISTURE PUSH BACK TO THE WEST DUE TO THE EXPECTED
INTENSE THUNDERSTORM ACTIVITY ACROSS THE EAST.

AS FAR AS THE REST OF TODAY...DRYLINE CURRENTLY EXTENDS ALONG THE
EAST SLOPES OF THE SANGRE DE CRISTOS SOUTH TO NEAR CLINES CORNERS
AND DOWN TO LINCOLN COUNTY. THIS MOISTURE BOUNDARY WILL PUSH
EASTWARD DURING THE NEXT SEVERAL HOURS AND SCATTERED...WETTER STORMS
WILL FORM ALONG IT. LOWERING HUMIDITY WILL BE FOUND TO THE WEST OF
THE BOUNDARY AS MIXING CONTINUES ACROSS MOST OF NEW MEXICO. THE
BOUNDARY WILL PUSH BACK TO THE WEST OVERNIGHT AND DRIVEN BY THE
AMOUNT OF THUNDERSTORM ACTIVITY ACROSS THE EAST. THUS HUMIDITY
RECOVERIES WILL BE GOOD TO EXCELLENT ALONG PORTIONS OF THE CENTRAL
MOUNTAIN CHAIN EASTWARD. SOME MOISTURE SHOULD SPILL INTO PORTIONS OF
THE RIO GRANDE VALLEY BUT IT WILL BE PRETTY SHALLOW. POOR TO
MODERATE HUMIDITY RECOVERIES WILL BE FOUND ALONG THE MIDSLOPE AREAS
DUE TO ABOVE NORMAL OVERNIGHT LOWS AND A MODERATELY STRONG DRY SLOT
BEING OVERHEAD.

DUE TO THE INCREASE IN WINDS FOR TUESDAY...CRITICAL FIRE WEATHER
GROWING CONDITIONS SHOW UP A BIT MORE FOR SOUTHWEST AND SOUTH
CENTRAL AREAS. DUE TO THE MARGINAL NATURE TO THE FUELS...ESPECIALLY
AS IT CONCERNS EFFECTIVE GREENUP AND EXPECTED ABUNDANT HIGH CIRRUS
AHEAD OF THE PACIFIC TROUGH...DECIDED NOT TO ISSUE A FIRE WEATHER
WATCH. THE MAIN ZONES TO WATCH WOULD BE 109...106 AND 107. PRIMARILY
FROM THE SAN AUGUSTIN PLAIN OVER TO SOCORRO COUNTY ON TO THE
CHUPADERA MESA. WETTING RAIN POTENTIAL VIA STRONGER THUNDERSTORMS
WILL BE FOUND NEAR TO THE TEXAS STATE LINE AND FAVOR THE NORTHEAST
PLAINS. THIS IS WHERE HUMIDITY VALUES WILL BE HIGHER.

THE MAIN PACIFIC TROUGH CREATING THE STRONG WINDS ON TUESDAY WILL
PUSH TO THE NORTH AND EAST OF THE STATE ON WEDNESDAY. A MODERATE MID
LEVEL FLOW WILL BE FOUND ON THE BACKSIDE OF THIS LOW AND CREATE SOME
BREEZY TO LOCALLY WINDY CONDITIONS BUT NOT ANTICIPATING RED FLAG
CONDITIONS AT THIS TIME. HUMIDITY VALUES WILL LOWER THE MOST ACROSS
THE FAR EAST AND NOT SHOW MUCH OF A TREND FROM TUESDAY TO WEDNESDAY
ACROSS THE REST OF THE AREA.

RESIDUAL WEST TO NORTHWEST FLOW WILL BE FOUND ACROSS THE FORECAST
AREA ON THURSDAY AS A SHORT WAVE RIDGE TRIES TO DEVELOP OVER THE
STATE. WINDS HOWEVER WILL BE BREEZY AT TIMES BUT NOT TOO STRONG
DURING THE AFTERNOON. TEMPERATURES WILL WARM SOME AND HUMIDITY
VALUES WILL RESPOND BY LOWERING MOST AREAS.

THE FRIDAY THROUGH SUNDAY...PERHAPS EVEN MONDAY PERIOD COULD BE
SUMMED UP AS EXPECTING TYPICAL MID SPRING NEW MEXICO CONDITIONS.
QUITE A BIT OF WIND...LOWER HUMIDITY AND A HIGH HAINES IS EXPECTED
DURING THIS PERIOD. THE INCREASE WILL START ON FRIDAY WITH LOCALIZED
RED FLAG CONDITIONS TO THE LEE OF THE CENTRAL MOUNTAINS AND WESTERN
PORTIONS OF THE STATE. AS THE GRADIENT ALOFT INCREASE FURTHER
SATURDAY AND SUNDAY...MORE WIDESPREAD CRITICAL FIRE WEATHER GROWING
CONDITIONS SHOULD BE REALIZED. CONFIDENCE IS FAIRLY GOOD FOR THIS
SCENARIO SINCE THE MODELS HAVE BEEN DEPICTING THIS SINCE LATE LAST
WEEK. AS THE TIME FRAME GETS CLOSER...HOPE TO GET ADDITIONAL INTEL
ON THE WILDLAND FUELS AS WELL AS PERHAPS SOME HIGH CLOUD COVER AHEAD
OF THE MAIN PACIFIC TROUGH. BASED ON THE LATEST GFS AND ECMWF...A
SEMI PERMANENT TROUGH COULD END UP DEVELOPING OVER THE INTER
MOUNTAIN WEST...PLACING THE WINDIER...DRIER CONDITIONS OVER OUR
FORECAST AREA THROUGH THE EARLIER HALF OF NEXT WEEK.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  75  44  70 /   0  10  20   5
DULCE...........................  38  69  36  66 /   0  20  20  20
CUBA............................  42  70  36  67 /   0   5  10   5
GALLUP..........................  42  71  37  69 /   0  10   5   0
EL MORRO........................  42  68  36  66 /   0   5   5   0
GRANTS..........................  40  73  38  70 /   0   5   5   0
QUEMADO.........................  40  72  36  70 /   0   0   0   0
GLENWOOD........................  45  80  44  81 /   0   0   0   0
CHAMA...........................  34  66  32  65 /   5  20  30  20
LOS ALAMOS......................  43  71  41  67 /   5   5   5   5
PECOS...........................  41  74  40  69 /   5   5   5   5
CERRO/QUESTA....................  37  69  35  64 /   5  20  20  20
RED RIVER.......................  34  60  33  58 /   5  20  20  30
ANGEL FIRE......................  33  64  33  61 /  10  20  20  20
TAOS............................  41  72  37  66 /   5  10  10  10
ESPANOLA........................  47  79  42  76 /   5   5  10   5
SANTA FE........................  42  75  40  69 /   5   5   5   5
SANTA FE AIRPORT................  46  78  43  72 /   5   0   5   5
ALBUQUERQUE FOOTHILLS...........  52  78  49  74 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  55  79  52  76 /   0   0   0   0
ALBUQUERQUE VALLEY..............  52  81  50  77 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  54  79  51  76 /   0   0   0   0
LOS LUNAS.......................  51  82  48  80 /   0   0   0   0
RIO RANCHO......................  53  79  50  77 /   0   0   0   0
SOCORRO.........................  53  83  51  81 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  44  76  42  70 /   0   0   0   0
MORIARTY/ESTANCIA...............  45  78  42  74 /   5   0   0   0
CLINES CORNERS..................  45  75  42  70 /  10   0   0   0
GRAN QUIVIRA....................  49  77  46  74 /   0   0   0   0
CARRIZOZO.......................  53  82  50  79 /   0   0   0   0
RUIDOSO.........................  45  75  47  73 /  20   5   0   0
CAPULIN.........................  47  68  42  67 /  30  30  30  20
RATON...........................  46  73  43  71 /  20  20  30  20
LAS VEGAS.......................  42  72  43  69 /  10  10   5  10
CLAYTON.........................  51  73  51  75 /  50  40  30  20
ROY.............................  53  75  50  72 /  30  20  20  10
CONCHAS.........................  57  84  53  80 /  30  10  10   0
SANTA ROSA......................  55  83  53  80 /  20   5   5   0
TUCUMCARI.......................  57  84  54  82 /  30  20  20   5
CLOVIS..........................  55  80  52  81 /  40  20  20   5
PORTALES........................  56  82  54  83 /  30  20  10   5
FORT SUMNER.....................  58  85  54  82 /  30   5   5   0
ROSWELL.........................  57  89  54  89 /  30   0   5   5
PICACHO.........................  55  83  54  81 /  20   5   0   0
ELK.............................  48  79  49  78 /  20   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/50
Hazardous weather outlook, May 17, 5:30 AM MDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT MON MAY 17 2010

NMZ501>540-181130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
530 AM MDT MON MAY 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND
BRIEF TORNADOES LATE THIS AFTERNOON AND EARLY EVENING ACROSS ALL
THE COUNTIES OF EASTERN NEW MEXICO ALONG THE TEXAS BORDER...AS
THERMODYNAMIC CONDITIONS AND WIND PROFILES ARE FAVORABLE FOR
STRONG CONVECTION ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND
BRIEF TORNADOES LATE TUESDAY AFTERNOON AND EARLY EVENING FROM
EXTREME NORTHEAST NEW MEXICO TO EXTREME EAST CENTRAL NEW MEXICO
ALONG THE TEXAS BORDER...AS THERMODYNAMIC CONDITIONS AND WIND
PROFILES CONTINUE TO BE FAVORABLE FOR STRONG CONVECTION ACROSS
THIS AREA.

IN ADDITION THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER
CONDITIONS FROM THE SOUTHWEST MOUNTAINS EAST AND NORTHEASTWARD TO
THE EAST CENTRAL PLAINS FROM LATE TUESDAY MORNING THROUGH EARLY
TUESDAY EVENING.

ALSO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS RETURNS
LATE FRIDAY THROUGH SUNDAY AS SOUTHWEST WINDS INCREASE AND
HUMIDITIES DECREASE ACROSS MUCH OF THE REGION.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TUESDAY
AFTERNOON FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS AND BRIEF
TORNADOES IN THE COUNTIES OF EASTERN NEW MEXICO ALONG THE TEXAS
BORDER.

01 BENNETT

In the hours before

Special weather statement, May 17, 5:50 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT MON MAY 17 2010

NMZ533-534-537-180015-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
550 PM MDT MON MAY 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN DE BACA...
EASTERN GUADALUPE AND EXTREME WESTERN QUAY COUNTIES THROUGH 615 PM
MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
CUERVO TO 9 MILES SOUTHEAST OF PUERTO DE LUNA...AND MOVING NORTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...NEWKIRK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3512 10393 3468 10429 3463 10466 3506 10434
TIME...MOT...LOC 2350Z 241DEG 15KT 3498 10431 3475 10450

34
Local storm report, May 17, 6:17 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
617 PM MDT MON MAY 17 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             6 N SPRINGER            36.45N 104.59W
05/17/2010  E1.75 INCH       COLFAX             NM   TRAINED SPOTTER

            GOLF BALL SIZE HAIL STARTED AT 610 PM. SIZE REDUCED TO
            DIMES AT 615 PM MDT.

&&

EVENT NUMBER ABQ1001980

SHY
Special weather statement, May 17, 6:45 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT MON MAY 17 2010

NMZ532-533-180115-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
645 PM MDT MON MAY 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES THROUGH 715 PM MDT...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CUERVO...OR ABOUT 18 MILES
NORTHEAST OF SANTA ROSA...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN GUADALUPE AND SOUTHERN SAN MIGUEL COUNTIES NORTH OF
INTERSTATE 40.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN
NEW MEXICO.

&&

LAT...LON 3528 10425 3509 10423 3505 10454 3519 10454
TIME...MOT...LOC 0044Z 260DEG 17KT 3515 10446

SHOEMAKE
Special weather statement, May 17, 6:48 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT MON MAY 17 2010

NMZ533-534-537-180115-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
648 PM MDT MON MAY 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN DE BACA...
EASTERN GUADALUPE AND SOUTHWESTERN QUAY COUNTIES THROUGH 715 PM
MDT...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF CUERVO...OR ABOUT 21 MILES EAST
OF SANTA ROSA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
GUADALUPE...EXTREME NORTHERN DE BACA AND SOUTHWESTERN QUAY COUNTIES
SOUTH OF INTERSTATE 40.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN
NEW MEXICO.

&&

LAT...LON 3499 10407 3473 10404 3474 10458 3492 10449
TIME...MOT...LOC 0047Z 261DEG 21KT 3483 10431

SHOEMAKE
Special weather statement, May 17, 7:24 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 PM MDT MON MAY 17 2010

NMZ533-534-537-180200-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
724 PM MDT MON MAY 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN DE BACA...
EXTREME EASTERN GUADALUPE AND WESTERN QUAY COUNTIES THROUGH 800 PM
MDT...

AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF MONTOYA...OR ABOUT 28 MILES
NORTH OF FORT SUMNER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
QUAY COUNTY JUST SOUTH OF INTERSTATE 40.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN
NEW MEXICO.

&&

LAT...LON 3506 10384 3478 10376 3477 10412 3493 10417
TIME...MOT...LOC 0124Z 256DEG 16KT 3486 10407

SHOEMAKE
Special weather statement, May 17, 7:28 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
728 PM MDT MON MAY 17 2010

NMZ536-180200-
ROOSEVELT COUNTY-
728 PM MDT MON MAY 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
800 PM MDT...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF DORA...OR ABOUT 18 MILES
SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DORA AND AREAS SURROUNDING
STATE ROUTE 206.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3422 10348 3403 10317 3382 10343 3393 10359
TIME...MOT...LOC 0127Z 217DEG 20KT 3396 10348

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:32 PM MDTSevere Thunderstorm WarningABQColfax58 min
May 17, 6:45 PM MDTSpecial Weather StatementABQGuadalupe30 min
May 17, 6:48 PM MDTSpecial Weather StatementABQGuadalupe27 min
May 17, 7:24 PM MDTSpecial Weather StatementABQQuay36 min
May 17, 7:28 PM MDTSpecial Weather StatementABQRoosevelt32 min
May 17, 7:33 PM MDTSevere Thunderstorm WarningABQColfax57 min
May 17, 7:55 PM MDTSpecial Weather StatementABQUnion35 min
May 17, 8:04 PM MDTAreal Flood AdvisoryABQColfax116 min
May 17, 8:21 PM MDTSevere Thunderstorm WarningABQCurry, Quay54 min
May 17, 8:28 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union62 min
May 17, 8:30 PM MDTSevere Thunderstorm WarningABQUnion30 min
May 17, 8:33 PM MDTSevere Thunderstorm WarningABQColfax, Harding27 min
May 17, 8:46 PM MDTSpecial Weather StatementABQUnion29 min
May 17, 9:01 PM MDTSevere Thunderstorm WarningABQColfax, Harding39 min
May 17, 9:13 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union2 hr
May 17, 9:19 PM MDTSpecial Weather StatementABQUnion26 min
May 17, 9:34 PM MDTSevere Thunderstorm WarningABQHarding, Union26 min
May 17, 9:56 PM MDTSpecial Weather StatementABQUnion34 min
May 17, 10:01 PM MDTSevere Thunderstorm WarningABQUnion29 min
May 17, 10:31 PM MDTSevere Thunderstorm WarningABQHarding, Union44 min
May 18, 2:18 PM MDTSpecial Weather StatementABQColfax27 min
May 18, 5:09 PM MDTSpecial Weather StatementABQHarding36 min
May 18, 5:38 PM MDTSevere Thunderstorm WarningABQHarding, Union67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.